Skip to main content
Orthopedics, 2013;24(3):271–272
Published Online:https://doi.org/10.3928/0147-7447-20010301-19Cited by:14

Abstract

ABSTRACT

The introduction of protease inhibitors has proven a watershed in human immunodeficiency virus infection therapy and has initiated an era of highly active antiretroviral therapy. However, the numerous data on the effectiveness of these therapeutic regimens have been cited with an ever-growing number of communications concerning adverse reactions. In particular, the widescale use of protease inhibitors has underlined a series of events not evidenced in the controlled clinical studies that permitted the registration of these drugs. We are conducting a cohort multicenter study to evaluate the incidence of adverse events during treatment with protease inhibitors. To date, A cases of bilateral osteonecrosis of the femoral head have been reported out of 1073 person-years. While the pathogenesis of this event is unclear, it may be a long-term complication of protease inhibitor treatment.

  • 1 . Miller KD. Jones E. Yanovski JA. Shankar R, Feuerstein I. Falloon J. Visceral and abdominal-fat accumulation associated with use of indinavir. Lancet. 1998; 351:870-875.

    > Google Scholar
  • 2. Carr A. Samaras K, Burton S, et al. A syndrome of peripheral lipodystrophy, hyperlipidaemia and insulin resistance in patients receiving IV protease inhibitors. AIDS. 1998; 12-.F51-F58.

    > Google Scholar
  • 3. Rademaker J, Dobro JS. Solomon G, Osteonecrosis and human immunodeficiency virus infection. J Rheumatol. 1997; 24:601-604.

    > Google Scholar
  • 4. Meyer D, Behrens G, Schmidt RE. Stoll M. Osteonecrosis of the femoral head in patients receiving HIV protease inhibitors. AIDS. 1999; 13:1147-1148.

    > Google Scholar

We use cookies on this site to enhance your user experience. For a complete overview of all the cookies used, please see our privacy policy.

×